question-icon

What causes vaginal bleeding despite having I-pill post unprotected sex?

default
Posted on Thu, 12 May 2016
Question: hey
after around 15 days when my periods were over.
I got into physical thing and i took ipill just after 1 hour of intercourse.
surprisingly next day i got bleeding again that lasted for 3 days just like normal periods.
so basically i got my periods just after 15-17 days of my previous cycle.
i'm worried
can i still get pregnant?
what are the causes of bleeding?
please help
thankyou
doctor
Answered by Dr. S Patra (42 minutes later)
Brief Answer:
Withdrawal bleeding. Effect of I-pill.

Detailed Answer:
Hello,

Thanks for your query. I have gone through your history in detail.

1) Your current vaginal bleeding (similar to period) is due to withdrawal effect of the I-pill. It is quite common phenomena following taking the emergency pill and bleeding starts within 3-5 days. Don't be panic or tensed as it stops automatically.

2) You involved in unprotected sex around the FERTILE period (if your cycle is regular and 28-30 days). However, you took I-Pill after 1 hr and your chance of pregnancy quite LOW because it is more than 99% effective in preventing unwanted pregnancy.

3) Your next period date may be delayed or earlier due to hormonal imbalance associated with I-Pill effect. Do home pregnancy test if period delays more than one week.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you good health and always practice safe sex in future.

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326

Regards,
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes vaginal bleeding despite having I-pill post unprotected sex?

Brief Answer: Withdrawal bleeding. Effect of I-pill. Detailed Answer: Hello, Thanks for your query. I have gone through your history in detail. 1) Your current vaginal bleeding (similar to period) is due to withdrawal effect of the I-pill. It is quite common phenomena following taking the emergency pill and bleeding starts within 3-5 days. Don't be panic or tensed as it stops automatically. 2) You involved in unprotected sex around the FERTILE period (if your cycle is regular and 28-30 days). However, you took I-Pill after 1 hr and your chance of pregnancy quite LOW because it is more than 99% effective in preventing unwanted pregnancy. 3) Your next period date may be delayed or earlier due to hormonal imbalance associated with I-Pill effect. Do home pregnancy test if period delays more than one week. Hope I have answered your query. If you have any further questions I will be happy to help. Wish you good health and always practice safe sex in future. For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326 Regards,